Alert archive / Michigan / Wind Chill Advisories in 2007

Wind Chill Advisory 3, NWS Gaylord, MI

February 7, 20079 counties in Michigan

NWS Gaylord, MI issued this wind chill advisory at Feb 7, 2007, 4:30 AM EST for 9 counties in Michigan. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2007, 4:30 AM EST (09:30 UTC)
Expired
Feb 7, 2007, 10:23 AM EST
In force
6 hr
Issued by
NWS Gaylord, MI

Counties Alcona County, MI, Arenac County, MI, Gladwin County, MI, Iosco County, MI, Missaukee County, MI, Ogemaw County, MI, Oscoda County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 72 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 9.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2007-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2007-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KAPX 070930
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
430 AM EST WED FEB 7 2007

MIZ029-030-032>036-041-042-071600-
/O.NEW.KAPX.WC.Y.0003.070207T0930Z-070207T1600Z/
OSCODA-ALCONA-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-
ARENAC-
INCLUDING THE CITIES OF...MIO...HARRISVILLE...CADILLAC...
LAKE CITY...HOUGHTON LAKE...WEST BRANCH...OSCODA...GLADWIN...
STANDISH
430 AM EST WED FEB 7 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

TEMPERATURES RANGING FROM ZERO TO 10 BELOW ZERO...COMBINED WITH
WEST WINDS AROUND 10 MPH...WILL RESULT IN WIND CHILLS THIS MORNING
IN THE 15 BELOW TO 25 BELOW ZERO RANGE. TEMPERATURES WILL CLIMB
ABOVE ZERO BY LATE MORNING...AND WIND CHILLS WILL ALSO RISE INTO
THE ZERO TO 10 BELOW ZERO RANGE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

MIZ008-072300-
/O.EXT.KAPX.LE.Y.0010.000000T0000Z-070208T1000Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE MARIE
430 AM EST WED FEB 7 2007

...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM EST
THURSDAY...

THE LAKE EFFECT SNOW ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST
THURSDAY. 

SNOW SHOWERS WILL PERSIST OFF LAKE SUPERIOR THROUGH TONIGHT AND
CONTINUE TO TARGET NORTHERN PORTIONS OF CHIPPEWA COUNTY. ADDITIONAL
SNOW ACCUMULATIONS FROM TODAY AND TONIGHT ARE EXPECTED TO RANGE FROM
4 TO 10 INCHES BY THURSDAY MORNING. IN ADDITION...GUSTY WINDS WILL
PRODUCE AREAS OF BLOWING SNOW AND FURTHER REDUCE VISIBILITIES.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. WHILE TRAVELING...
BE PREPARED FOR RAPIDLY CHANGING VISIBILITIES AND HAZARDOUS ROAD
CONDITIONS.

$$

JPB
1 follow-up statement
000 
WWUS43 KAPX 071523
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1023 AM EST WED FEB 7 2007

MIZ029-030-032>036-041-042-071630-
/O.CAN.KAPX.WC.Y.0003.000000T0000Z-070207T1600Z/
OSCODA-ALCONA-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-
ARENAC-
INCLUDING THE CITIES OF...MIO...HARRISVILLE...CADILLAC...
LAKE CITY...HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...
STANDISH
1023 AM EST WED FEB 7 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND
CHILL ADVISORY. 

$$

MIZ008-072300-
/O.CON.KAPX.LE.Y.0010.000000T0000Z-070208T1000Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
1023 AM EST WED FEB 7 2007

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY. 

SNOW SHOWERS WILL PERSIST OFF LAKE SUPERIOR THROUGH TONIGHT AND
CONTINUE TO TARGET NORTHERN PORTIONS OF CHIPPEWA COUNTY...ESPECIALLY
NORTH OF M-28. ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED TO RANGE
FROM 4 TO 10 INCHES BY THURSDAY MORNING. IN ADDITION...GUSTY
NORTHWEST WINDS OF 15 TO 30 MPH WILL PRODUCE AREAS OF BLOWING SNOW
AND REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. WHILE TRAVELING...
BE PREPARED FOR RAPIDLY CHANGING VISIBILITIES AND HAZARDOUS ROAD
CONDITIONS.

$$
JK

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 7, 4:00 AM EST, 30 minutes earlier.

Area forecast discussion, Feb 7, 4:00 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
400 AM EST WED FEB 7 2007

.DISCUSSION...COLD PATTERN CONTINUES INTO THE COMING WEEKEND...
WITH THE WESTERN GREAT LAKES UNDER THE INFLUENCE OF EASTERN CANADA
POLAR VORTEX. THIS FEATURE INITIALLY WEAKENS OVER THE NEXT COUPLE
OF DAYS...THEN RE-ORGANIZES FOR THE WEEKEND AS A STRONG SHORT WAVE
DROPS DOWN THE EAST SIDE OF HIGH LATITUDE BLOCK ABOVE 70N. STILL
SOME INDICATIONS THAT THIS PATTERN WILL BREAK DOWN NEXT WEEK AND
TEMPERATURES WILL MODERATE AWAY FROM THE DEEP FREEZE. SHORT WAVE
TROUGHS WILL CONTINUE TO ROTATE ACROSS THE AREA FROM THE NORTHWEST
OVER THE NEXT TWO DAYS...ONE IS DEPARTING THE WESTERN LAKES THIS
MORNING...WITH ANOTHER FORECAST TO ARRIVE TONIGHT AND THEN ANOTHER
WAVE FOLLOWING ON ITS HEELS FOR LATER THURSDAY.  THE EFFECTS OF
THESE SYSTEMS ACTING IN CONCERT WITH THE ONGOING LAKE EFFECT
SNOWFALL WILL BE THE MAIN FORECAST ISSUES IN THE NEAR TERM.

TODAY...WATER VAPOR IMAGERY THIS MORNING SHOWS A COUPLE FEATURES
OF INTEREST. SHORT WAVE TROUGH SLIDING EAST OF THE REGION THIS
MORNING...WAS PRETTY MOISTURE STARVED WITH LITTLE CLOUD COVER
ASSOCIATED WITH IT. ANOTHER SHORT WAVE TROUGH FARTHER NORTHEAST
PASSING SOUTH OF JAMES BAY...TAIL END OF THIS WAVE SWEEPING ACROSS
EASTERN LAKE SUPERIOR. THIS FEATURE HAS SOME MOISTURE WITH IT...
AND IR/FOG IMAGERY SUGGESTS THIS WAVE HAVING POSITIVE FEEDBACK ON
LAKE SUPERIOR SNOW BANDS. LARGE AREA OF MID CLOUD IN THE WAKE OF
THIS SHORT WAVE ALSO DROPPING SOUTHEAST TOWARD EASTERN LAKE
SUPERIOR. MONTREAL RIVER RADAR SHOWING ONE PROMINENT SNOW BAND
CLIPPING WHITEFISH POINT AND EXTENDING SOUTHEAST INTO THE SOO
WHERE MODERATE/OCCASIONALLY HEAVY SNOW HAS BEEN ONGOING SINCE LATE
EVENING. WEAKER LES BANDS IN PLACE ACROSS NORTHWEST LOWER NORTH OF
M-72...WITH CLEAR/PARTLY CLOUDY SKIES FARTHER INLAND ACROSS
NORTHEAST LOWER. 00Z APX SOUNDING INVERSION HEIGHT JUST BELOW
800MB WITH AN 850MB TEMPERATURE OF -24C. FORECAST ISSUES FOR TODAY
AGAIN WILL FOCUS ON EVOLUTION OF LAKE EFFECT SNOW SHOWERS. OFF
LAKE SUPERIOR...INVERSION HEIGHTS DROP A LITTLE IN SUBSIDENCE
BEHIND DEPARTING SHORT WAVE TROUGH (TOWARD 850MB)...BUT EXPECT
ARRIVAL OF UPSTREAM CLOUD COVER TO OFFSET THIS SOMEWHAT. IR
IMAGERY SUGGESTS WINDS MAY VEER A LITTLE MORE NORTHWESTERLY FOR A
TIME THIS MORNING...WHICH COMBINED WITH THE INCREASING LOW/MID
LEVEL RH SHOULD BRING SNOW SHOWERS A LITTLE FARTHER INLAND. BUT
CURRENT THINKING IS THAT BEST ACCUMULATIONS WILL REMAIN IN THE
VICINITY OF WHITEFISH BAY...AND DEPENDING ON PERSISTENCE OF BANDS
THINK ANOTHER 3-6 INCHES OF SNOW IS QUITE POSSIBLE DURING THE DAY.
OFF LAKE MICHIGAN...LES PARAMETERS WILL REMAIN RATHER UNFAVORABLE
THROUGH THE DAY. INVERSION HEIGHTS FORECAST TO DROP INTO THE
850-900MB RANGE LATER THIS MORNING...UPSTREAM MOISTURE IMPACTING
EASTERN LAKE SUPERIOR WILL REMAIN EAST OF LAKE MICHIGAN. CONTINUED
SHORT WESTERLY FETCH AND 850-700MB RH BELOW 50 PERCENT SHOULD
RESULT IN A NICE PERSISTENCE ACCUMULATION FORECAST GIVEN WHAT HAS
OCCURRED THE PAST TWO DAYS (TWO INCHES OR LESS NORTH OF M-72).

WIND CHILL VALUES THIS MORNING ARE LOWEST ALONG M-55 CORRIDOR FROM
CAD EASTWARD WHERE CLEARING HAS ALLOWED TEMPERATURES TO DROP INTO
THE SINGLE DIGITS BELOW ZERO...RESULTING IN WIND CHILLS AS LOW AS
-25F. WIND SPEEDS ARE JUST STRONG ENOUGH TO JUSTIFY A WIND CHILL
ADVISORY FOR THIS MORNING GENERALLY SOUTH OF A CAD-APN LINE.

TONIGHT...NEXT SHORT WAVE TROUGH IN THE SERIES DROPS IN FROM
THE NORTHWEST TONIGHT. CURRENT TRENDS SUGGEST BEST CHANCE FOR SOME
SYNOPTIC SNOWFALL WITH THIS FEATURE WILL OCCUR ACROSS EASTERN
UPPER/NORTHEAST LOWER...WHICH BY ITSELF LIKELY WOULDNT AMOUNT TO
MUCH MORE THAN AN INCH. BUT INCREASING MOISTURE AND RISING
INVERSION HEIGHTS IN RESPONSE TO THE SYNOPTIC FORCING WILL IMPROVE
LES POTENTIAL. OFF LAKE SUPERIOR...WINDS WILL BE SHIFTING THE
BANDS AROUND A BIT...BUT WITH THE INVERSION AGAIN RISING ABOVE
800MB AND DEEP LAYER MOISTURE IN PLACE...MAY BE LOOKING AT ANOTHER
3-5+ INCHES ACROSS WESTERN CHIPPEWA COUNTY. AT THIS POINT WILL
EXTEND THE CURRENT CHIPPEWA COUNTY ADVISORY (SCHEDULED TO EXPIRE
AT 10Z) OUT ANOTHER 24 HOURS THROUGH TONIGHT. AS FOR LAKE MICHIGAN
LES...EXPECT BANDS TO INTENSIFY THIS EVENING AS CBL DEPTH
INCREASES ALONG WITH ARRIVAL OF DEEPER SYNOPTIC MOISTURE. FLOW MAY
ALSO VEER SUFFICIENTLY NORTHWEST TO ALLOW FOR AN INCREASED
EFFECTIVE FETCH WITH TRAJECTORIES OFF LAKE SUPERIOR. CAN ENVISION
AN ADVISORY TYPE (3-5 INCH) EVENT ACROSS NORTHWEST LOWER (AREAS
FAVORED BY 310-320 FLOW)...BUT WONT TRY TO PIN DOWN DETAILS JUST
YET AS THERE ARE SOME GUIDANCE ISSUES TO HAMMER OUT (NAM NOT AS
ENTHUSIASTIC WITH THE MOISTURE UNTIL LATE...AND KEEPS WINDS MORE
WEST-NORTHWEST). FOR NOW MAX ACCUMULATIONS IN THE NORTHWEST LOWER
SNOWBELT OF UP TO 4 INCHES SHOULD SUFFICE...TAPERING TO AN INCH OR
LESS ACROSS NORTHEAST LOWER.

THURSDAY...ONE SHORT WAVE DEPARTS EARLY...THEN ANOTHER ONE DROPS
IN THURSDAY AFTERNOON/EVENING...BRINGING ANOTHER ROUND OF
SYNOPTIC/LAKE ENHANCED SNOWFALL. INVERSION HEIGHTS WILL BE
BOUNCING UP AND DOWN DURING THE DAY BETWEEN FEATURES...BUT ANOTHER
SEVERAL INCHES OF SNOW POSSIBLE IN NORTHWEST FLOW FAVORED AREAS
THROUGH THURSDAY NIGHT.

FRIDAY THROUGH SUNDAY...IN THE WAKE OF THURSDAY NIGHTS SHORT WAVE
PASSAGE...SHORT WAVE RIDGE CROSSES THE STATE. NORTHWESTERLY LOW
LEVEL FLOW PERSISTS THOUGH 850MB TEMPERATURES ACTUALLY SOMEWHAT
BALMY COMPARED TO THE RECENT PAST (PERHAPS ABOVE -15C). SO
SOMETHING OF A LULL IN THE SNOW SHOWER COVERAGE/INTENSITY AND WILL
CONFINE CHANCE POPS TO THE TYPICAL SNOWBELT AREAS AND ATTEMPT A
DRY FORECAST FARTHER INLAND. ATTENTION THEN TURNS TO ENERGY DIVING
SOUTHWARD ACROSS HUDSON BAY...WHICH LOOKS TO SEND ANOTHER SHORT
WAVE TROUGH ACROSS THE STATE FRIDAY NIGHT INTO SATURDAY ALONG WITH
WHAT SHOULD BE ONE LAST SHOT OF ARCTIC AIR. SO SYNOPTIC SNOWFALL
FOLLOWED BY RENEWED LAKE EFFECT SNOW SHOWERS FOR SATURDAY...AND
HIGHS BACK INTO THE TEENS AND PERHAPS SOME SINGLE DIGIT READINGS.
WILL TREND SATURDAY FORECAST HIGHS AND SATURDAY NIGHT LOWS DOWN A
COUPLE OF DEGREES. COLD AIR HANGS ON THROUGH SUNDAY...SOME UNCERTAINTY
REGARDING HOW COLD TEMPERATURES WILL BE (SOME MODERATION IN OPERATIONAL
GFS) AS WELL AS EVOLUTION OF WIND FIELDS. WILL KEEP THE IDEA OF
CONFINING SNOW SHOWER CHANCES FOR SUNDAY TO THE SNOWBELT AREAS FOR
THE TIME BEING.

&&

.APX WATCHES/WARNINGS/ADVISORIES...LAKE EFFECT SNOW ADVISORY...
	THROUGH TONIGHT...MIZ008.
 WIND CHILL ADVISORY...UNTIL 11 AM...MIZ029-030-032>036-041-042.
 GALE WARNING...THROUGH TONIGHT...LHZ347.

&&

JPB
Hazardous weather outlook, Feb 6, 4:41 PM EST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
441 PM EST TUE FEB 6 2007

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-071100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
441 PM EST TUE FEB 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TONIGHT

OCCASIONAL HEAVY SNOW SHOWERS WILL CONTINUE OVER PORTIONS OF
CHIPPEWA COUNTY...MAINLY NORTH OF MICHIGAN ROUTE 28. IN
ADDITION...GUSTY WINDS WILL PRODUCE BLOWING SNOW AND SHARPLY
REDUCED VISIBILITIES. SEE ONGOING ADVISORY FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY COLD TEMPERATURES...LOW WIND CHILLS...AND LAKE EFFECT SNOW
SHOWERS WILL CONTINUE THROUGH THE UPCOMING WEEKEND. ACCUMULATING
SNOW WILL BE LIKELY IN THE NORMALLY FAVORED LAKE EFFECT SNOW
REGIONS. PERSONS PLANNING TO TRAVEL THIS WEEK SHOULD KEEP ABREAST
OF THE LATEST FORECASTS.

A FEW GALE FORCE WIND GUSTS ARE POSSIBLE IN THE NEARSHORE WATERS
OF NORTHERN LAKE HURON WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.

ADAM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 7:06 AM ESTFlood WatchAPXBenzie2 hr

Nearby

Wind Chill Advisories in Michigan, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.